• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Way TMI but yeast infection question..

big bear

A bear on a mission!
S: 14st7lb
#1
As I'm on penicillin for my abscess on my tooth of course I'll get thrush in my lady bits (sorry about TMI).

I was at the doctors on Friday & in preparation she gave me canesten duo. What I need to know is should I start using it now before the soreness/itchiness starts or wait till it starts?? or should I use the cream & when it gets worse use the pessary?

Again apologies for way way too much info X
 
Get Rid of this ad and join in on the conversation for free today! Tap here!

slickers

Full Member
S: 11st6lb C: 9st7lb G: 9st7lb Loss: 1st13lb(16.88%)
#2
i would wait to see if itching starts then if does start with cream you will soon know when you need pessary
 
#3
I agree, wait until symptoms start to show :) Happens to the best of us.. Just one of the many great things about being a woman! ;)
 
#4
No need for pessaries & creams etc, just eat, eat, & then eat some more, probiotic fat free yoghurt (must be probiotic & with live cultures ) & invest in some Acidophilus capsules from Holland & Barrett. Now I'm working from memory here, but I think its called candida bacteria that starts the infection, & this begins in your digestive system. Antibiotics kill the good bacteria which keeps the balance right, so the bad one goes into overdrive. So if you keep the right digestive balance whilst you're taking the anti B's, you wont get the infection.
PS I absolutely LOVED your definition!!!!
 

Plumfoodie

Paleo maintenance rocks!
S: 200lb C: 137lb G: 150lb BMI: 20.8 Loss: 63lb(31.5%)
#5
CornishPisky said:
No need for pessaries & creams etc, just eat, eat, & then eat some more, probiotic fat free yoghurt (must be probiotic & with live cultures ) & invest in some Acidophilus capsules from Holland & Barrett. Now I'm working from memory here, but I think its called candida bacteria that starts the infection, & this begins in your digestive system. Antibiotics kill the good bacteria which keeps the balance right, so the bad one goes into overdrive. So if you keep the right digestive balance whilst you're taking the anti B's, you wont get the infection.
PS I absolutely LOVED your definition!!!!
This is a good idea. Just make sure to take the acidophilus apart from the antibiotics so the good bacteria don't get killed right away, and it's best to take it on an empty stomach to give them the best chance of getting to your gut alive.
 

Mini_Mog

Silver Member
S: 16st5.5lb C: 14st8.5lb BMI: 33 Loss: 1st11lb(10.89%)
#6
Time for my microbiology geek bit!

Thrush is caused by a yeast called candida albicans. It is normal for many women to have it present in their vaginas as part of their normal flora. There are also a balanced selection of bacteria that make up the normal flora too. If the normal flora becomes unbalanced, for example by taking antibiotics, the good bacteria will be lower in numbers, and the vaginal ph changes, allowing the normally suppressed yeast to multiply and take over, causing the yeast infection- thrush.

In answer to your question I would definately wait till you have symptoms, you may not get thrush, it just depends on what effect your antibiotics have on you. Probiotics may be helpful, as someone else suggested. They sell supplements to help people prone to thrush in holland & Barrett.
 


Similar threads



Top